Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 56, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 28, 2022, 6:56 PM MDT for Cherry County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2022, 6:56 PM MDT (00:56 UTC)
- Expired
- May 28, 2022, 7:45 PM MDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 91 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 5:00 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1914 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 2194 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
232
WUUS53 KLBF 290056
SVRLBF
NEC031-290145-
/O.NEW.KLBF.SV.W.0056.220529T0056Z-220529T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
656 PM MDT Sat May 28 2022
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Cherry County in north central Nebraska...
* Until 745 PM MDT.
* At 655 PM MDT, a severe thunderstorm was located 22 miles south of
Medicine Lake, or 38 miles northwest of Mullen, moving northeast at
20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Indian Hill, Speckel Meir Lake, Round Lake and Intersection of
Highway 61 and Survey Valley Road.
This includes Highway 61 between mile markers 180 and 196.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4220 10154 4236 10187 4272 10152 4254 10102
TIME...MOT...LOC 0055Z 239DEG 17KT 4242 10158
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JWS2 follow-up statements
391
WWUS53 KLBF 290101
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
701 PM MDT Sat May 28 2022
NEC031-290145-
/O.CON.KLBF.SV.W.0056.000000T0000Z-220529T0145Z/
Cherry NE-
701 PM MDT Sat May 28 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHWESTERN CHERRY COUNTY...
At 700 PM MDT, a severe thunderstorm was located 22 miles south of
Medicine Lake, or 37 miles northwest of Mullen, moving northeast at
15 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Indian Hill, Speckel Meir Lake, Round Lake and Intersection of
Highway 61 and Survey Valley Road.
This includes Highway 61 between mile markers 180 and 196.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4220 10154 4236 10187 4272 10152 4254 10102
TIME...MOT...LOC 0100Z 247DEG 11KT 4242 10157
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JWS155
WWUS53 KLBF 290126
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
726 PM MDT Sat May 28 2022
NEC031-290145-
/O.CON.KLBF.SV.W.0056.000000T0000Z-220529T0145Z/
Cherry NE-
726 PM MDT Sat May 28 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHWESTERN CHERRY COUNTY...
At 726 PM MDT, a severe thunderstorm was located 11 miles south of
Medicine Lake, or 39 miles northwest of Mullen, moving northeast at
35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Indian Hill, Speckel Meir Lake, Round Lake and Intersection of
Highway 61 and Survey Valley Road.
This includes Highway 61 between mile markers 180 and 196.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4220 10154 4236 10187 4272 10152 4254 10102
TIME...MOT...LOC 0126Z 227DEG 29KT 4256 10137
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 5:26 PM MDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 28, 5:26 PM MDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service North Platte NE 626 PM CDT Sat May 28 2022 .SHORT TERM...(This evening through Sunday night) Issued at 354 PM CDT Sat May 28 2022 The main concern in the short term will be thunderstorm development late this afternoon and evening and then again on Sunday. There is a dryline across the west that will continue to push into western Nebraska. This becomes the focus for thunderstorm development across southwest Nebraska. The environment across SW Nebraska is a little limited however, as there is a lot of inhibition. There have been a few thunderstorms that have tried to develop across the northeast CO border, however they are struggling to sustain. Confidence is low to medium in thunderstorm development across southwest Nebraska, with inhibition and limited moisture. Storms will generally be isolated in nature this afternoon. Generally don't expect much development until after 5pm CT as the upper level jet moves into western Nebraska. Bufkit soundings around that area were showing inverted V soundings suggesting the main threat would be damaging winds. A secondary threat of large hail will also be possible with storms that develop late this afternoon into the early evening. As convection moves eastward it is expected to form a broken line of storms with much of the focus across the northern Sandhills into north central Nebraska. Storms will be mostly elevated in nature, with again bufkit again showing inverted-v soundings across the northern Sandhills. The environment is very favorable for damaging wind gust and this will be the primary hazard with these storms. There may also be a secondary potential for a hail threat as well with the elevated storms. For Sunday, A short wave trof will move into the High Plains. A jet streak will move into the High Plains as well. Thunderstorm development is expected Sunday afternoon and evening. Thunderstorms will initially be isolated but should become more scattered in nature by evening. Initial storm development will be across western Nebraska, generally west of HWY 83 then spread eastward. As storms move eastward they may interact with the LLJ, intensifying storms. Severe storms are expected to be east of the forecast area by midnight, however there still may be lingering storms through the overnight hours. .LONG TERM...(Monday through Saturday) Issued at 354 PM CDT Sat May 28 2022 The main concern in the long term will be thunderstorms on Memorial Day. A few of the models have begun to shift thunderstorm development westward with the latest runs, moving farther west into the Sandhills for Monday. A strong jet max will move into the region Monday afternoon as the upper level trof digs into the area. As of right now, the greatest threat for severe thunderstorms remains to the east of the forecast area, but will need to continue to monitor as a shift to the west with the system will shift the severe thunderstorm potential as well. Temperatures will also cool down Tuesday and Wednesday with highs only in the 60s, before warming up the remainder of the week. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 626 PM CDT Sat May 28 2022 Thunderstorms and gusty winds are the primary aviation weather concerns over the next 24 hours or so. Scattered storms will move through western and north central Nebraska this evening, possibly producing very strong erratic wind gusts and hail. That activity should be east of the forecast area or dissipated by 29/06z. Winds then transition to northwest behind a cool front. Additional thunderstorms are expected Sunday afternoon, mainly after 29/22z. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gomez LONG TERM...Gomez AVIATION...Snively
Hazardous weather outlook, May 28, 2:16 PM MDT, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 316 PM CDT Sat May 28 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-292030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 316 PM CDT Sat May 28 2022 /216 PM MDT Sat May 28 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Elevated fire conditions are expected along and south of Interstate 80 until sunset. The concern is gusty winds and humidity near or below 20 percent. Isolated to scattered severe thunderstorms are possible this evening. The area of concern is generally along and north of Interstate 80 and the hazards are large hail and damaging wind gusts in excess of 70 mph. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Scattered to numerous severe storms are possible late Sunday afternoon and evening with the best chance across north central Nebraska. Very large hail and damaging winds are the main threats. An isolated tornado is also possible. Thunderstorms are possible Monday. The risk of organized severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and Sunday. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 28, 5:06 PM MDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service North Platte NE
506 PM MDT Sat May 28 2022
NEZ004-094-282345-
Sheridan NE-Western Cherry NE-
506 PM MDT Sat May 28 2022
...A strong thunderstorm will impact portions of west central Cherry
and southeastern Sheridan Counties through 545 PM MDT...
At 506 PM MDT, Doppler radar was tracking a strong thunderstorm 20
miles north of Ellsworth, or 30 miles southeast of Rushville, moving
northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Big Hill, Billys Lake, Morgan Lake, Wolf Hill and Argo Hill.
This includes Highway 61 between mile markers 187 and 190.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
the Panhandle of and north central Nebraska.
&&
LAT...LON 4220 10211 4228 10232 4264 10219 4241 10167
TIME...MOT...LOC 2306Z 214DEG 19KT 4234 10213
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
GomezSpecial weather statement, May 28, 5:22 PM MDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service North Platte NE
522 PM MDT Sat May 28 2022
NEZ023-035-057-290000-
Grant NE-Arthur NE-Keith NE-
522 PM MDT Sat May 28 2022
...Strong thunderstorms will impact portions of Arthur, southern
Grant and Keith Counties through 600 PM MDT...
At 521 PM MDT, Doppler radar was tracking strong thunderstorms
producing a landspout along a line extending from near Arthur to near
Lemoyne to 9 miles southeast of Big Springs. Movement was northeast
at 30 mph.
HAZARD...Landspouts, wind gusts up to 50 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Ogallala, Arthur, Brule, Keystone, Kingsley Dam, Lemoyne, Roscoe,
Swede Lake, Cogill Lake, Megeath, Green Lake, Bucktail Lake, Three
Mile Lake, Pratt Lake, Eagle Gulch Campground, Haythorn Lake, Lena,
Sand Puddin Lake, Nevens and Broganville.
This includes the following highways...
Highway 61 between mile markers 80 and 155.
Highway 92 between mile markers 124 and 178.
Interstate 80 in Nebraska between mile markers 112 and 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
southwestern and west central Nebraska.
&&
LAT...LON 4198 10143 4174 10143 4102 10141 4102 10201
4122 10198 4197 10196
TIME...MOT...LOC 2321Z 203DEG 32KT 4159 10179 4130 10175 4094 10200
LANDSPOUT...OBSERVED
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CDCSpecial weather statement, May 28, 5:45 PM MDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
545 PM MDT Sat May 28 2022
NEZ004-094-290030-
Sheridan NE-Western Cherry NE-
545 PM MDT Sat May 28 2022
...Strong thunderstorms will impact portions of northwestern Cherry
and east central Sheridan Counties through 630 PM MDT...
At 545 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles south of Merriman to 19 miles north of
Ashby. Movement was northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Medicine Lake, Highway 61 crossing the Snake River, Eli, Round Lake,
Big Hill, Morgan Lake, Highway 61 Crossing The Niobrara River,
Intersection of Highway 61 and Shadbolt Road, Indian Hill,
Intersection of Highway 20 and Irwin Road and Intersection of Highway
61 and Survey Valley Road.
This includes the following highways...
Highway 20 between mile markers 119 and 123, and between mile
markers 143 and 156.
Highway 61 between mile markers 180 and 223.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
the Panhandle of and north central Nebraska.
&&
LAT...LON 4300 10129 4235 10149 4218 10211 4282 10195
TIME...MOT...LOC 2345Z 231DEG 45KT 4267 10180 4230 10202
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
JWSLocal storm report, May 28, 6:02 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
702 PM CDT SAT MAY 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND GST 1 SSW LEMOYNE 41.27N 101.81W
05/28/2022 M62 MPH KEITH NE MESONET
62 MPH WIND GUST MEASURED ON A HOME WEATHER STATION
&&
JACLYN.GOMEZSpecial weather statement, May 28, 6:15 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service North Platte NE
715 PM CDT Sat May 28 2022
NEZ035-036-057-059-290100-
Arthur NE-McPherson NE-Lincoln NE-Keith NE-
715 PM CDT Sat May 28 2022
...Strong thunderstorms will impact portions of southeastern Arthur,
central Keith, northwestern Lincoln and southwestern McPherson
Counties through 800 PM CDT/700 PM MDT/...
At 715 PM CDT/615 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 17 miles southeast of
Arthur to near Brule. Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ogallala, Paxton, Brule, Keystone, Roscoe, Kingsley Dam, Flatts,
Nevens, Broganville, Big Bald Hill, Bucktail Lake, Diamond Bar Lake,
Bucktail and Schnick Lake.
This includes the following highways...
Highway 61 between mile markers 82 and 106.
Highway 92 between mile markers 134 and 138, and between mile
markers 176 and 192.
Interstate 80 in Nebraska between mile markers 112 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 100 AM
CDT/midnight MDT/ for southwestern and west central Nebraska.
&&
LAT...LON 4153 10104 4105 10142 4104 10201 4161 10146
TIME...MOT...LOC 0015Z 244DEG 29KT 4147 10138 4108 10182
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JWSSpecial weather statement, May 28, 6:42 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service North Platte NE
742 PM CDT Sat May 28 2022
NEZ024-025-036-037-290115-
Hooker NE-McPherson NE-Thomas NE-Logan NE-
742 PM CDT Sat May 28 2022
...A strong thunderstorm will impact portions of southeastern Hooker,
northwestern Logan, northeastern McPherson and southwestern Thomas
Counties through 815 PM CDT/715 PM MDT/...
At 741 PM CDT/641 PM MDT/, Doppler radar was tracking a strong
thunderstorm 14 miles southwest of Thedford, moving north at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southeastern
Hooker, northwestern Logan, northeastern McPherson and southwestern
Thomas Counties.
This includes the following highways...
Highway 2 mile marker 196 and near mile marker 198.
Highway 83 between mile markers 136 and 143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM
CDT/midnight MDT/ for north central and west central Nebraska.
&&
LAT...LON 4170 10072 4177 10092 4204 10084 4187 10043
TIME...MOT...LOC 0041Z 201DEG 39KT 4182 10077
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
GomezThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 6:10 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 50 min |
| May 28, 6:12 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 48 min |
| May 28, 6:15 PM MDT | Special Weather Statement | LBF | Keith | 45 min |
| May 28, 6:42 PM MDT | Special Weather Statement | LBF | Thomas | 33 min |
| May 28, 6:53 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 52 min |
| May 28, 7:00 PM MDT | Special Weather Statement | LBF | McPherson | 60 min |
| May 28, 7:44 PM MDT | Special Weather Statement | LBF | Cherry | 46 min |
| May 28, 7:52 PM MDT | Special Weather Statement | LBF | Thomas | 38 min |
| May 28, 7:54 PM MDT | Special Weather Statement | LBF | McPherson | 36 min |
| May 28, 8:26 PM MDT | Special Weather Statement | LBF | Blaine, Brown | 49 min |
| May 28, 9:10 PM MDT | Special Weather Statement | LBF | Brown, Keya Paha, Rock | 50 min |
| May 28, 9:52 PM MDT | Special Weather Statement | LBF | Boyd, Keya Paha | 38 min |
| May 28, 11:14 PM MDT | Special Weather Statement | LBF | Keya Paha | 46 min |
| May 28, 11:57 PM MDT | Special Weather Statement | LBF | Boyd | 33 min |
| May 29, 12:21 AM MDT | Special Weather Statement | LBF | Boyd | 24 min |
| May 29, 4:22 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 53 min |
| May 29, 4:27 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 78 min |
| May 29, 4:40 PM MDT | Special Weather Statement | LBF | Perkins | 50 min |
| May 29, 4:59 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 46 min |
| May 29, 5:12 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 33 min |
| May 29, 5:25 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 50 min |
| May 29, 5:42 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.